Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 28, 2021, 1:30 AM CDT for Grenada County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 1:30 AM CDT (06:30 UTC)
- Expired
- Mar 28, 2021, 2:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
County Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 137 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.7
The text
As transmitted.
676
WWUS84 KJAN 280630
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
130 AM CDT Sun Mar 28 2021
MSZ026-280700-
Grenada MS-
130 AM CDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 200 AM
CDT...
At 129 AM CDT, Meteorologists were tracking a strong thunderstorm
over Holcomb, or 7 miles west of Grenada, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Grenada around 135 AM CDT.
Elliott around 140 AM CDT.
Gore Springs and Misterton around 150 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3368 8951 3368 9001 3381 9003 3381 8998
3382 8998 3382 8993 3384 8992 3387 8971
3387 8951
TIME...MOT...LOC 0629Z 265DEG 48KT 3375 8993
$$
ECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 27, 8:50 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 27, 8:50 PM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 850 PM CDT Sat Mar 27 2021 .UPDATE... Updated for evening discussion. && .DISCUSSION... Scattered severe storms over the ArkLaTex region are beginning to show signs of organizing into a linear convective system as anticipated. So the forecast thinking remains the same with a QLCS expected to bring a threat for severe weather including damaging straight line winds, tornadoes with one or two potentially strong, and large hail to northwest/northern portions of the forecast area overnight. Thereafter, expect the severe weather threats to wane gradually as the line pushes southeast across the remainder of the forecast area through the early to mid morning hours. Otherwise, made some adjustments to rain chances based on latest obs/guidance trends. /EC/ Prior discussion below: Today and tonight... Warm gusty winds out of the south helping the daytime highs to overachieve a bit this afternoon...and aiding in mixing down some higher wind gusts as well. This same warm air advection pattern and general ascent across the region will result in some scattered showers and thunderstorms developing in the expansive cu field over the southeast. However, the bigger storm concern is the advance of a front this evening/overnight into an unstable airmass. Models are fairly consistent with developing a line of showers and thunderstorms along and ahead of the boundary, coming into the Miss River Valley btwn 03Z-06Z. Models lack certainty with timing, and run to run with CAMS is not much better. This afternoon modeled SBCAPE in excess of 2000 J/kg...which is underestimated given how much the daytime heating is overachieving. Showers and thunderstorms this afternoon ahead of the line will have access to the instability with a quickly eroding cap and moderate lapse rates. Some of these storms may be strong, though less organized in coverage. Shear increases into the evening hours ahead of the front...with supercell composite values reaching 2-6 ahead of the front in the overnight hours...mainly along and north of hwy 82...moving into the northwest close to 11pm-midnight. With increasing shear, instability and solid southerly flow ahead of the boundary, all hazards are possible with these storms-- damaging wind gusts, hail, possible tornadoes, heavy rain, particularly until the developing showers along the line start to make forward progress. Enhanced risk of severe weather is outlined for the northwestern portion of the forecast area, northern MS, southeastern AR...decreasing down to marginal from MEI through the metro to Natchez. Convection diminishes after 09Z...though some embedded supercells could continue. The front moves through the remainder of the forecast area through the early morning hours, clearing the forecast region by 18Z. Prev runs have held the actual front back, with the line of convection running ahead of it, resulting in a secondary line of showers developing across the southern third of the forecast area in the afternoon...though subsequent runs are moving away from the later showers. /HJS/ Sunday night through Friday... While surface high pressure will continue to settle over the region Sunday night, mid level southwest flow will remain in place as the tail end of the departing mid level trough looks to break off over TX. Only high clouds will stream across the area through Monday, but as the high pressure area moves east Monday night, deeper moisture will begin to increase from the south. Meanwhile, broader scale southwest flow will setup across the region Monday night into Tuesday as a potent wave moves out of the Pacific Northwest into the Intermountain West. In response, strengthening low level winds will lead to ascent as the old boundary begins moving back to the north Tuesday morning. Elevated convection looks to develop from the south through the day Tuesday with a tightly packed dewpoint gradient, but by Tuesday evening, the surface warm front will move into southern portions with dewpoints around 70. As the mid level system and its attendant cold front approach the area Tuesday night, increased ascent/cooling aloft will lead to steepening lapse rates and CAPEs near 1000 J/kg over the south. This with increasing low and deep layer shear should provide the necessary ingredients for some severe potential. The failure mode for this will be the available instability given the nocturnal timing of the event. With ongoing severe potential at present for tonight, will hold off on mentioning in the HWO at present, but will continue to monitor model trends. The cold front will push through the area rapidly Wednesday with cooler/drier air spreading into the region. Some potential for freezing temperatures may exist over northeast portions by Friday morning as a good radiational cooling event may setup with dewpoints in the mid 20s while the surface ridge axis moves across./GG/ && .AVIATION... 00Z TAF discussion: Most of the forecast concerns are associated with a cold front that will be pushing southeast across the area late tonight through early Sunday. The front will be accompanied and followed by MVFR/IFR category stratus and a period of SHRA/VCTS along with a gusty wind shift from southerly to northerly. It is expected that ceilings will become VFR as we go through the day Sunday with the Pine Belt area mostly likely the last area to improve. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 60 71 43 70 / 81 67 3 3 Meridian 65 74 43 69 / 49 87 5 4 Vicksburg 59 71 44 71 / 93 39 2 3 Hattiesburg 67 76 46 71 / 22 79 7 8 Natchez 60 71 46 71 / 77 71 3 4 Greenville 56 66 43 67 / 98 14 1 2 Greenwood 57 68 42 68 / 97 28 1 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Mar 27, 3:22 PM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 322 PM CDT Sat Mar 27 2021 ARZ074-075-MSZ018-019-025-026-034-282030- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- 322 PM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Severe thunderstorms are likely and tornadoes are possible. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ007-MSZ027>030-032-035-036-282030- Morehouse-Carroll-Montgomery-Webster-Clay-Choctaw-Humphreys- Holmes- 322 PM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight into Sunday morning FLOODING THREAT...Limited TIMING...Tonight into Sunday morning Severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ008-009-015-MSZ031-033-037-040>042-282030- West Carroll-East Carroll-Richland-Lowndes-Oktibbeha-Attala- Issaquena-Sharkey-Yazoo- 322 PM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, northeast Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight into Sunday morning Severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ016-023>026-MSZ038-039-043>066-072>074-282030- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Winston-Noxubee- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 322 PM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Mar 28, 12:10 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 AM CDT SUN MAR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM TSTM WND DMG 4 N SKENE 33.76N 90.80W
03/27/2021 BOLIVAR MS EMERGENCY MNGR
SEVERAL UTILITY POLES BLOWN OVER AND WINDOWS
BLOWN OUT OF A HOUSE ALONG SHAW-SKENE RD
WEST OF CLEVELAND.
&&
DLSpecial weather statement, Mar 28, 1:11 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
111 AM CDT Sun Mar 28 2021
ARZ074-LAZ007-280645-
Ashley AR-Morehouse LA-
111 AM CDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN MOREHOUSE PARISHES UNTIL 145
AM CDT...
At 111 AM CDT, Meteorologists were tracking a strong thunderstorm
near Berlin, or 11 miles west of Wilmot, moving east at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Jones around 115 AM CDT.
Wilmot and Parkdale around 125 AM CDT.
Other locations impacted by this storm include Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3330 9146 3302 9146 3300 9144 3298 9145
3298 9144 3294 9148 3291 9149 3289 9186
3308 9187
TIME...MOT...LOC 0611Z 247DEG 49KT 3301 9177
ECSpecial weather statement, Mar 28, 1:20 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
120 AM CDT Sun Mar 28 2021
MSZ035-036-280645-
Humphreys MS-Holmes MS-
120 AM CDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES AND EAST
CENTRAL HUMPHREYS COUNTIES UNTIL 145 AM CDT...
At 120 AM CDT, Meteorologists were tracking a strong thunderstorm
near Tchula, or 7 miles north of Thornton, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Tchula and Howard around 130 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3329 9001 3314 9004 3309 9042 3323 9044
3324 9042 3324 9041 3325 9040 3325 9038
3324 9037 3326 9037 3334 9019
TIME...MOT...LOC 0620Z 250DEG 38KT 3318 9032
ECSpecial weather statement, Mar 28, 1:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
130 AM CDT Sun Mar 28 2021
MSZ026-280700-
Grenada MS-
130 AM CDT Sun Mar 28 2021
...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 200 AM
CDT...
At 129 AM CDT, Meteorologists were tracking a strong thunderstorm
over Holcomb, or 7 miles west of Grenada, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Grenada around 135 AM CDT.
Elliott around 140 AM CDT.
Gore Springs and Misterton around 150 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3368 8951 3368 9001 3381 9003 3381 8998
3382 8998 3382 8993 3384 8992 3387 8971
3387 8951
TIME...MOT...LOC 0629Z 265DEG 48KT 3375 8993
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:36 PM CDT | Tornado Warning | JAN | Bolivar | 36 min |
| Mar 27, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 61 min |
| Mar 27, 11:22 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Mar 27, 11:31 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 44 min |
| Mar 28, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 27 min |
| Mar 28, 1:20 AM CDT | Special Weather Statement | JAN | Holmes | 25 min |
| Mar 28, 2:03 AM CDT | Special Weather Statement | JAN | Carroll | 27 min |
| Mar 28, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery, Webster | 49 min |
| Mar 28, 2:39 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 36 min |
| Mar 28, 3:08 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 52 min |
| Mar 28, 3:24 AM CDT | Special Weather Statement | JAN | Oktibbeha | 36 min |
| Mar 28, 3:42 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 32 min |
| Mar 28, 1:11 AM CDT | Special Weather Statement | JAN | Ashley | 34 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.